Alert archive / New Mexico / Flash Flood Warnings in 2019
Flash Flood Warning 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 25, 2019, 6:03 PM MDT for Bernalillo County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2019, 6:03 PM MDT (00:03 UTC)
- Expired
- Jul 25, 2019, 9:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 15 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 3044 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923 WGUS55 KABQ 260003 FFWABQ NMC001-260300- /O.NEW.KABQ.FF.W.0009.190726T0003Z-190726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Albuquerque NM 603 PM MDT Thu Jul 25 2019 The National Weather Service in Albuquerque has issued a * Flash Flood Warning for... Bernalillo County in central New Mexico... * Until 900 PM MDT. * At 602 PM MDT, Doppler radar indicated thunderstorms producing heavy rain across far southwestern Albuquerque. The heaviest rain is falling along and south of I-40 and along and west of Atrisco Vista. Between one an two inches of rain has already fallen. Flash flooding is expected to begin shortly. * Flash flooding will remain over mainly rural areas of Bernalillo County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Arroyos, streams and normally dry rivers can become raging killer currents in a matter of minutes. Water in arroyos can travel many miles and take hours to reach your location from upstream rain areas. Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely. && LAT...LON 3509 10677 3488 10677 3491 10695 3509 10697 $$ 34
2 follow-up statements
795 WGUS75 KABQ 260100 FFSABQ Flash Flood Statement National Weather Service Albuquerque NM 700 PM MDT Thu Jul 25 2019 NMC001-260300- /O.CON.KABQ.FF.W.0009.000000T0000Z-190726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bernalillo- 700 PM MDT Thu Jul 25 2019 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR BERNALILLO COUNTY... At 659 PM MDT, Doppler radar indicated thunderstorms continuing to produce moderate rain across southwestern portions of Albuquerque. Between one and a half and three and a half inches of rain have fallen. Flash flooding is expected to begin shortly. Flash flooding will remain over mainly rural areas of Bernalillo County near and south of I-40 and near and west of Atrisco Vista. PRECAUTIONARY/PREPAREDNESS ACTIONS... Arroyos, streams and normally dry rivers can become raging killer currents in a matter of minutes. Water in arroyos can travel many miles and take hours to reach your location from upstream rain areas. Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely. && LAT...LON 3509 10677 3488 10677 3491 10695 3509 10697 $$ 34
218 WGUS75 KABQ 260252 FFSABQ Flash Flood Statement National Weather Service Albuquerque NM 852 PM MDT Thu Jul 25 2019 NMC001-260302- /O.EXP.KABQ.FF.W.0009.000000T0000Z-190726T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Bernalillo- 852 PM MDT Thu Jul 25 2019 ...THE FLASH FLOOD WARNING FOR BERNALILLO COUNTY WILL EXPIRE AT 900 PM MDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3509 10677 3488 10677 3491 10695 3509 10697 $$ 33
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 5:50 PM MDT, 13 minutes earlier.
Area forecast discussion, Jul 25, 5:50 PM MDT, 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 550 PM MDT Thu Jul 25 2019 .AVIATION... 00Z TAF CYCLE VFR conditions are forecast to persist outside of scattered to numerous showers and thunderstorms this evening into tonight. Short- lived MVFR conditions are likely, with impacts most likely at KAEG, KABQ and KSAF. Once storms shift east of the Sandia/Manzano mountains, gusty east canyon winds are possible between 01-06Z. Storms may persist well after sunset near KABQ, KAEG and KSAF per the latest hi- resolution models. Drier air will begin moving into far western NM Friday, focusing shower and storm activity over central and eastern NM. && .PREV DISCUSSION...224 PM MDT Thu Jul 25 2019... .SYNOPSIS... An uptick in storm coverage is expected this afternoon and continuing through the weekend except in east central and southeast portions of the state. Locally heavy rainfall will be possible with the strongest and slower moving storms, and areas on and near recent burn scars will be the most susceptible to flash flooding. Drier air will begin to move into northwest New Mexico Sunday, significantly reducing precipitation chances in that area. Precipitation chances will continue to decrease across the state early next week as that drier air continues pushing south and east. Storm activity will likely be limited to areas south of Interstate 40 Monday and Tuesday. Temperatures will generally be near normal through the weekend before rising above normal early next week. && .DISCUSSION... The upper-level high continues to slowly migrate south and west and is currently centered just east of Crownpoint near the NM/AZ border. A few disturbances embedded in the flow of the high will move into north central and northeast New Mexico through the weekend, and an uptick in storm coverage is expected through Sunday as a result. The first of those disturbances will track east and southeast through northern NM this afternoon. Locally heavy rainfall is likely with the strongest and slower moving storms, and a Flash Flood Watch is in effect until midnight tonight for portions of the Sangre de Cristo Mountains, mainly for the burn scars, where that disturbance will move through. Storm motion will generally be to the southeast. The high will continue its journey south and west Friday and will generally be centered over southeast AZ/southwest NM before moving a bit further west into central AZ Saturday. Storms will continue to favor the northern and southwestern mountains each day with outflow boundaries helping to initiate activity in valley locations. Due to this setup, the east central and southeastern plains will likely continue to miss out on any storm activity. The second weak disturbance will move across the central Rockies Saturday, and as it exits the area, it will send a backdoor cold front through the eastern plains late Sunday. Meanwhile, the upper high will be well to the west of New Mexico, and drier air working around the high will begin to move into northwest NM. Precipitation chances will be significantly reduced across the NW Sunday and will primarily be focused along the higher terrain of northern and southwestern NM. It will be all about the placement of the high next week. Both the GFS and ECMWF agree that the high will begin building back east near the NM/CO border Monday. Unfortunately, that drier air will continue to push farther into the state, and precipitation chances will be significantly reduced both Monday and Tuesday. The best chances for storm activity will likely be along and near the higher terrain south of Interstate 40. PoPs gradually increase again mid to late next week as the upper high potentially migrates east near the OK Panhandle, allowing monsoon moisture to gradually work its way back into western NM. 15 && .FIRE WEATHER... The wetting footprint of today's round of convection will be greater than yesterday's for much of northern and western New Mexico as the upper high is shifting south along the AZ/NM border and easterly steering flow takes storms off of the higher terrain and into nearby highlands/valleys. Friday still looks to hold the greatest potential for soaking rains as PWATs spike above normal. The focus for wetting storms will shift east Saturday and more-so on Sunday as dry northwest flow penetrates far into central New Mexico. The upper high is forecast to drift east and set up over the CO/NM border early next week then stay there through the work-week, leading to a warming and drying trend with a significant convective downtrend. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for the following zones... NMZ513-515-527. &&
Hazardous weather outlook, Jul 25, 4:19 AM MDT, 13 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 419 AM MDT Thu Jul 25 2019 NMZ501>540-261100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 419 AM MDT Thu Jul 25 2019 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight The potential exists for locally heavy rainfall and flash flooding mainly in the Sangre de Cristo Mountains this afternoon and evening. Areas below recent burn scars will be especially vulnerable. Please review the latest Flash Flood Watch for additional details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Scattered to numerous thunderstorms are expected to return to the northern, western and central mountains Friday and Saturday. Movement will be southeastward over adjacent lowlands. Storm motions will be slow and rainfall could become heavy. This may lead to localized areas of flash flooding, especially below recent burn scars. Isolated locations may receive up to 2 inches of rainfall with locally higher amounts. A few storms may also produce small hail and wind gusts up to 50 mph. Similar weather is expected Sunday across the Sangre de Cristo Mountains and Northeast Highlands. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 44
In the hours before
Special weather statement, Jul 25, 12:54 PM MDT, 5 hours 9 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1254 PM MDT Thu Jul 25 2019 NMZ515-528-251930- Far Northeast Highlands-East Slopes Sangre de Cristo Mountains- 1254 PM MDT Thu Jul 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORA COUNTY UNTIL 130 PM MDT... At 1254 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southeast of Ocate, or 11 miles northwest of Wagon Mound, moving south at 5 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Wagon Mound. This includes Interstate 25 between Mile Markers 388 and 391. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3613 10496 3620 10480 3602 10466 3596 10494 TIME...MOT...LOC 1854Z 349DEG 6KT 3611 10487 34
Special weather statement, Jul 25, 1:44 PM MDT, 4 hours 19 minutes before
Special Weather Statement National Weather Service Albuquerque NM 144 PM MDT Thu Jul 25 2019 NMZ508-252015- Southwest Mountains- 144 PM MDT Thu Jul 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CATRON COUNTY UNTIL 215 PM MDT... At 144 PM MDT, Doppler radar was tracking a strong thunderstorm near Red Hill, or 22 miles east of Springerville, moving southeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Red Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3417 10904 3427 10888 3409 10864 3393 10890 TIME...MOT...LOC 1944Z 324DEG 9KT 3415 10889 34
Special weather statement, Jul 25, 5:06 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
506 PM MDT Thu Jul 25 2019
NMZ507-252330-
West Central Highlands-
506 PM MDT Thu Jul 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CIBOLA AND
NORTHWESTERN VALENCIA COUNTIES UNTIL 530 PM MDT...
At 506 PM MDT, Doppler radar was tracking a strong thunderstorm near
Mesita, or near Laguna Pueblo, moving northeast at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
Locations impacted include...
Mesita.
This includes Interstate 40 between Mile Markers 113 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3500 10744 3513 10722 3493 10710 3491 10711
3490 10712 3488 10711 3483 10735
TIME...MOT...LOC 2306Z 245DEG 9KT 3495 10732
34Special weather statement, Jul 25, 5:24 PM MDT, 39 minutes before
Special Weather Statement National Weather Service Albuquerque NM 524 PM MDT Thu Jul 25 2019 NMZ504-506-260000- West Central Mountains-Northwest Highlands- 524 PM MDT Thu Jul 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MCKINLEY COUNTY UNTIL 600 PM MDT... At 523 PM MDT, Doppler radar was tracking a strong thunderstorm 19 miles north of San Mateo, or 35 miles northeast of Grants. This storm was nearly stationary. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. This storm will remain over mainly rural areas of east central McKinley County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3549 10760 3567 10762 3574 10737 3547 10734 TIME...MOT...LOC 2323Z 264DEG 4KT 3559 10753 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 6:07 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Santa Fe | 113 min |
| Jul 25, 6:10 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval | 2 hr |
| Jul 25, 6:15 PM MDT | Special Weather Statement | ABQ | Sandoval | 30 min |
| Jul 25, 6:33 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 117 min |
| Jul 25, 6:43 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance, Valencia | 2 hr |
| Jul 25, 6:55 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 25, 7:09 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 2 hr |
| Jul 25, 7:15 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Santa Fe | 2 hr |
| Jul 25, 7:21 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 114 min |
| Jul 25, 7:37 PM MDT | Flash Flood Warning | ABQ | Sandoval | 3 hr |
| Jul 25, 8:01 PM MDT | Special Weather Statement | ABQ | Santa Fe | 29 min |
| Jul 25, 8:18 PM MDT | Flash Flood Warning | ABQ | Santa Fe | 2 hr |
| Jul 25, 8:23 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Jul 25, 10:22 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 113 min |
| Jul 25, 10:49 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 116 min |
| Jul 25, 10:55 PM MDT | Special Weather Statement | ABQ | San Juan | 35 min |
| Jul 26, 4:09 AM MDT | Flash Flood Watch | ABQ | 20 hr | |
| Jul 26, 2:56 PM MDT | Special Weather Statement | ABQ | Catron | 34 min |
| Jul 26, 3:12 PM MDT | Special Weather Statement | ABQ | Taos | 33 min |
| Jul 26, 3:25 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Jul 26, 3:32 PM MDT | Areal Flood Advisory | ABQ | Socorro | 118 min |
| Jul 26, 3:49 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 116 min |
| Jul 26, 4:25 PM MDT | Special Weather Statement | ABQ | Valencia | 35 min |
| Jul 26, 4:41 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Jul 26, 4:53 PM MDT | Special Weather Statement | ABQ | Colfax | 37 min |
Nearby
Flash Flood Warnings in New Mexico, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.